Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 11, 2009, 7:03 PM MST for Fremont County, Wyoming. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 11, 2009, 7:03 PM MST (02:03 UTC)
- Expired
- Nov 12, 2009, 8:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Riverton, WY
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 7:39 PM MST | NON-TSTM WND GST 59 | Lander, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 120203 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 703 PM MST WED NOV 11 2009 WYZ018-121200- /O.NEW.KRIW.HW.W.0012.091112T0203Z-091112T1500Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 703 PM MST WED NOV 11 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. RADAR INDICATED WIND SPEEDS OF 60 TO 65 MPH IN THE FOOTHILLS AT 7000 FEET WEST OF LANDER EARLY THIS EVENING. EXPECT THESE WINDS TO OCCASIONALLY MIX DOWN INTO THE LOWER ELEVATIONS IN AND AROUND LANDER THIS EVENING AND OVERNIGHT...ESPECIALLY ALONG THE RIDGE TOPS SOUTH AND WEST OF LANDER. THESE STRONG WINDS ARE EXPECTED TO CONTINUE OVERNIGHT THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ AEM
4 follow-up statements
000 WWUS75 KRIW 120626 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1126 PM MST WED NOV 11 2009 WYZ018-121500- /O.CON.KRIW.HW.W.0012.000000T0000Z-091112T1500Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1126 PM MST WED NOV 11 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. STRONG DOWNSLOPE WINDS CONTINUED TO OCCASIONALLY DEVELOP ALONG THE LANDER FOOTHILLS THIS EVENING. HUNT FIELD IN LANDER RECORDED A PEAK WIND GUST OF 59 MPH AT 739 PM THIS EVENING. RADAR HAS INDICATED WIND SPEEDS FROM 60 TO 65 MPH IN THE FOOTHILLS NEAR 7000 FEET AT TIMES THROUGH THE EVENING. THESE STRONG WINDS ARE EXPECTED TO CONTINUE OVERNIGHT THROUGH EARLY THURSDAY MORNING...MAINLY ABOVE 7000 FEET BUT OCCASIONALLY MIXING DOWN INTO THE LANDER VALLEY. HOMES AND PROPERTIES ON THE RIDGETOPS SOUTH AND WEST OF LANDER WILL BE ESPECIALLY SUSCEPTIBLE TO THESE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KRIW 120911 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 211 AM MST THU NOV 12 2009 WYZ018-121500- /O.CON.KRIW.HW.W.0012.000000T0000Z-091112T1500Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 211 AM MST THU NOV 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE LANDER FOOTHILLS UNTIL 8 AM MST THIS MORNING. STRONG DOWNSLOPE WINDS WILL OCCASIONALLY AFFECT THE LANDER FOOTHILLS THIS MORNING THROUGH 8 AM MST. ALTHOUGH THESE STRONG WINDS WILL OCCUR MAINLY ABOVE 7000 FEET...STRONG GUSTS WILL MIX DOWN INTO THE LANDER VALLEY AT TIMES. HOMES AND PROPERTIES ON THE RIDGE TOPS SOUTH AND WEST OF LANDER WILL BE ESPECIALLY SUSCEPTIBLE TO THESE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SMITH
000 WWUS75 KRIW 121203 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 503 AM MST THU NOV 12 2009 WYZ018-121500- /O.CON.KRIW.HW.W.0012.000000T0000Z-091112T1500Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 503 AM MST THU NOV 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. SUSTAINED WEST WINDS BETWEEN 35 AND 45 MPH HAVE BEEN OBSERVED IN THE RED CANYON AREA ON HIGHWAY 28 OVER THE PAST SEVERAL HOURS. THESE WINDS ARE EXPECTED TO REMAIN STRONG...WITH A GRADUAL WEAKENING TREND EXPECTED AROUND SUNRISE. ALTHOUGH WINDS IN LANDER HAVE WEAKENED...THE STRONG DOWNSLOPE WINDS COULD STILL OCCASIONALLY AFFECT LANDER...ESPECIALLY HOMES AND PROPERTIES ON THE RIDGE TOPS SOUTH AND WEST OF LANDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KRIW 121457 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 757 AM MST THU NOV 12 2009 WYZ018-121600- /O.EXP.KRIW.HW.W.0012.000000T0000Z-091112T1500Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 757 AM MST THU NOV 12 2009 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. STRONG WINDS WILL CONTINUE IN THE LANDER FOOTHILLS AT TIMES TODAY BUT HIGH WINDS ARE NO LONGER EXPECTED. THEREFORE...THE NATIONAL WEATHER SERVICE HAS ALLOWED THE HIGH WIND WARNING TO EXPIRE ON TIME AT 8 AM. HOWEVER...SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TODAY WITH GUSTS OF 40 TO 50 MPH POSSIBLE. $$ TEAM RIVERTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 11, 3:37 PM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 11, 3:37 PM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 337 PM MST WED NOV 11 2009 SHORT TERM...TONIGHT THROUGH SATURDAY UPPER LOW IS SPINNING SOUTH JUST OFFSHORE OF SRN B.C. WITH MOISTURE PLUME EXTENDING FROM WRN WYOMING BACK TO THE HAWAIIAN ISLANDS WITH SOME OF THE HIGHER SUBTROPICAL CLOUDS EXTENDING BACK TO 10N/170W. BAROCLINIC BOUNDARY IS STARTING TO SHARPEN UP IN BETWEEN THESE TWO FEATURES AND WILL CONTINUE TO DO SO AS THE UPPER LOW DRAWS CLOSER. MODELS ARE STRUGGLING WITH THE DETAILS WITH CONSIDERABLE CHANGES WITH EACH RUN. MULTIPLE SHORTWAVES DROPPING INTO GENERAL TROUGHINESS OVER THE AREA IS CAUSING THE PROBLEM AS MODELS DONT KNOW WHETHER OR NOT TO AMPLIFY THEM. ITS STARTING TO LOOK LIKE THE LAST ONE...OR SATURDAY ONE...WILL BE THE ONE THAT ACTUALLY DIGS SE POSSIBLY FORMING A CLOSED MID LEVEL CIRCULATION JUST TO OUR WEST AND SW SATURDAY. FOR TONIGHT AND THURSDAY...FOLLOWED A COMPROMISE BETWEEN THE GFS AND NAM OR GENERALLY FOLLOWED THE TIMING OF THE JET SUPPORT FOR BEST PCPN RATES AND HIGHEST POPS. UPPER JET DEVELOPING BETWEEN THE SUBTROPICAL PLUME AND THE NEARING PACNW TROUGH SHOULD PROVIDE SOME RIGHT ENTRANCE REGION SUPPORT TO NW WYOMING AFTER MIDNIGHT WITH POSSIBLE JET COUPLET OVER THE NORTH THURSDAY MORNING. QG FRONTOGENESIS BETWEEN H7-H8 WILL MOVE INTO THE NORTH THURSDAY MORNING AND INTO THE ERN ZONES THURSDAY AFTERNOON AS THE FRONT DROPS QUICKLY SWD. NAM HAS A LITTLE BETTER SHOT OF A JET COUPLET LINGERING IN THE ERN ZONES THROUGH THE AFTERNOON AND EARLY EVENING. SNOW LEVELS WILL REMAIN ABOVE THE VALLEY FLOOR OUT WEST THIS EVENING BEFORE DROPPING TO THE VALLEY FLOORS AROUND SUNRISE. SUBTROPICAL PLUME SHOULD GET AT LEAST SOME LIGHTER SNOWS GOING...OR INCREASING IN COVERAGE THIS EVENING AND OVERNIGHT BUT BEST OVERALL DYNAMICS LOOK TO BE DURING THE DAY THURSDAY FROM BOTH THE FRONT AND JET SUPPORT. COULD SEE A BURST OF VERY HEAVY SNOW AS THE FRONT NEARS AND IS AIDED BY WELL ABOVE NORMAL PW IN SUBTROPICAL PLUME. DELAYED THE WINTER WX ADVISORY FOR THE TETONS TIL 03Z AS DONT SEE MORE THAN FLURRIES TO LIGHT SNOW OVER THE HIGHER ELEVATIONS THROUGH THEN. COULD SEE SEVERAL WAVES OF SNOW OVERNIGHT BEFORE BEST DYNAMICS ARRIVE THURSDAY MORNING. WEAK SECONDARY SHORTWAVE FRIDAY MORNING WITH MAINLY SOME MTN FLURRIES OR BRIEF LIGHT SNOW. STRONGER COLD UPPER LOW DROPS IN RIGHT BEHIND THIS SYSTEM FRIDAY NIGHT WITH ANOTHER ROUND OF SNOW OUT WEST...SPREADING INTO OUR SRN HALF ON SATURDAY. 18Z NAM IS COMING AROUND TO THE GFS IDEA OF DIGGING THIS SYSTEM JUST TO OUR WEST WITH A BETTER CHANCE OF UPSLOPE AND SNOW FROM LND TO CPR AND POINTS SOUTH SATURDAY AFTERNOON INTO THE FIRST PART OF THE MEDIUM RANGE. BUMPED UP POPS TO MID CHANCE FOR THESE AREAS WITH FURTHER INCREASES NEEDED IF TRENDS CONTINUE. MUCH COLDER THURSDAY NIGHT THROUGH SATURDAY. STILL MILD YET ON THURSDAY AHEAD OF THE COLD FRONT IN OUR ECNTRL ZONES. LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY THE MOST ACTIVE DAY IN THE EXTENDED WILL BE SATURDAY/SATURDAY NIGHT...AS MEDIUM RANGE MODELS SHOW ANOTHER SPLITTING TROUGH PUSHING ACROSS THE AREA. THE MAIN PART OF THIS TROUGH IS PROJECTED TO DIG INTO UTAH SATURDAY...AND THEN CLOSE OFF OVER THE FOUR CORNERS AREA SATURDAY NIGHT. THIS TROUGH/LOW IS THEN PROJECTED TO LIFT EAST INTO THE PLAINS SUNDAY NIGHT/MONDAY...WITH WEAK RIDGING DEVELOPING OVER THE FORECAST AREA DURING THAT TIME FRAME. RIDGING REMAINS IN PLACE THROUGH TUESDAY...BEFORE THE NEXT TROUGH BEGINS TO AFFECT THE AREA ON WEDNESDAY. THUS...IN WAKE OF THIS TROUGH...MAINLY DRY CONDITIONS ARE EXPECTED SUNDAY THROUGH TUESDAY NIGHT...BEFORE SOME PRECIPITATION COULD BEGIN TO AFFECT THE WEST NEXT WEDNESDAY. TEMPERATURES WILL BE RATHER CHILLY SATURDAY AND SUNDAY...BEFORE A DECENT WARMING TREND COMMENCES EARLY NEXT WORK WEEK. AVIATION... VFR CONDITIONS WILL REMAIN PREVALENT THROUGH AROUND 03Z THIS EVENING. AFTER THIS TIME...CLOUD DECKS ACROSS WESTERN WYOMING WILL LOWER...AS AN AREA OF SNOW SHOWER ACTIVITY MOVES INTO NORTHWESTERN WYOMING. LOWERING CLOUDS AND FALLING SNOW WILL OBSTRUCT THE WESTERN MOUNTAIN TOPS...ESPECIALLY OVER YELLOWSTONE NATIONAL PART AND THE GROS VENTRE AND TETON MOUNTAINS. THIS SYSTEM WILL SPREAD ACROSS THE AREA THURSDAY...WITH WIDESPREAD SNOW AND RAIN EXPECTED AFTER 18Z. THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS WILL EXPERIENCE STRONG WIND ASSOCIATED WITH THIS SYSTEM...ALONG WITH THE WIND CORRIDOR BETWEEN KRKS AND KCPR. THE COMBINATION OF LOWERED CLOUD AND ANY SHOWER ACTIVITY WILL BRING PERIODS OF MVFR TO IFR CONDITIONS ACROSS MANY AIRPORTS THROUGH THE PERIOD. FIRE WEATHER... STRONG SOUTHWEST WINDS WILL CONTINUE IN THE MOUNTAINS AND WIND CORRIDOR...RED DESERT TO CASPER...THROUGH THURSDAY BEFORE THE COLD FRONT ARRIVES AND TURNS WINDS TO THE NORTH. SNOW WILL BECOME WIDESPREAD IN THE WEST TONIGHT AS THE STORM SYSTEM MOVES IN. THE SNOW WILL CONTINUE THROUGH THURSDAY. A PERIOD OF SNOW IS ALSO EXPECTED EAST OF THE DIVIDE THURSDAY AFTERNOON AND EVENING. IT WILL TURN MUCH COLDER THURSDAY NIGHT AND FRIDAY. ANOTHER STORM SYSTEM WILL HIT THE WEST FRIDAY NIGHT AND MOVE INTO THE CENTRAL ZONES SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 5 PM MST THURSDAY FOR WYZ012. WINTER WEATHER ADVISORY UNTIL 5 PM MST THURSDAY FOR WYZ001. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Nov 11, 2:14 PM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 214 PM MST WED NOV 11 2009 WYZ001>020-022>030-121200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 214 PM MST WED NOV 11 2009 ...A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED FOR PORTIONS OF NORTHWESTERN WYOMING FOR TONIGHT AND THURSDAY... .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL AFFECT WESTERN WYOMING LATE THIS AFTERNOON THROUGH THURSDAY. THIS SYSTEM WILL BRING COLDER TEMPERATURES AND SIGNIFICANT SNOW TO WESTERN WYOMING TONIGHT AND THURSDAY. SNOW LEVELS WILL START OUT THIS AFTERNOON AT AROUND 7500 FEET WEST OF THE DIVIDE...AND FALL TO THE VALLEY FLOORS AFTER MIDNIGHT TONIGHT. SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED BY THURSDAY MORNING IN THE VALLEYS WITH 3 TO 7 INCHES EXPECTED IN THE HIGHER MOUNTAINS OF NORTHWEST WYOMING. SEE WINTER WEATHER ADVISORY STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS THE STORM SYSTEM MOVES INTO IDAHO AND WESTERN WYOMING THURSDAY AND THURSDAY NIGHT...PRECIPITATION WILL SPREAD EASTWARD ACROSS CENTRAL WYOMING. TOTAL SNOWFALL AMOUNTS IN YELLOWSTONE NATIONAL PARK...THE TETONS AND THE GROS VENTRE MOUNTAINS WILL RANGE FROM 6 TO 12 INCHES BY THURSDAY EVENING. THE BIGHORN MOUNTAINS WILL LIKELY SEE SNOW ACCUMULATIONS OF 3 TO 6 INCHES THROUGH THURSDAY NIGHT...WHILE LOWER ELEVATIONS EAST OF THE DIVIDE CAN GENERALLY EXPECT ONE INCH OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TONIGHT. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.